MAUDE Adverse Event Report: COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number C-TPNS-7.0D-65-REDO
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a redo double lumen tpn catheter had broken and "the silicone part of the extension tubing access was loose".The hub of the tpn catheter was able to twist inside the silicone sheath.The shearing and twisting of the hub inside the sheath caused holes in the device.This device had previously been repaired with a cook tpn repair kit.The catheter was removed from the patient.Additional information has been requested regarding event details but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Correction: d10, h3 investigation ¿ evaluation it was reported by the university of alberta hospital that a catheter from a redo double lumen tpn catheter set (part number c-tpns-7.0d-65-redo, product lot 9352833) had a loose silicon part on the extension tube allowing twisting of the hub.The customer alleged that the twisting caused holes to form in the device.The catheter had previously been repaired with a cook tpn repair kit.The catheter was removed from the patient.There was no information on if a replacement device was used in place of the complaint device.A review of the complaint history, device history record, instructions for use (ifu), and quality control was conducted during the investigation.The complaint device was not returned for evaluation.A document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of risk file found that the risks associated with the devices are acceptable when weighed against the benefits.A review of the device history record found no nonconformances associated with this device lot or the catheter component lot.There have been 4 other complaints on devices from the same device lot, all reported for the same failure mode by the same customer.There is no evidence to suggest there is any nonconforming product in house or out in the field or that the device was not manufactured to specification.Additionally, a review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: "-silicone catheters are not designed for power injection.Catheter rupture may occur.Use of a 10ml syringe or larger will reduce the risk of catheter rupture.The following suggested catheter maintenance is also provided ¿.If catheter is not to be used immediately, its lumen should be maintained by continuous saline or heparinized saline drip or locked with heparinized saline solution.Normal saline lock is permissible if utilizing the clc2000 injection cap.Catheter heparinization should be determined by institutional protocol and clinical judgement.Heparin concentrations of 10 units/ml to 100 units/ml have been reported adequate to maintain lumen patency.Catheter lock should be reestablished after every use or at least every 24 hours if unused.Before using catheter lumen already locked with heparin, lumen should be flushed with twice the indicated lumen volume using normal saline.Lumen should be flushed with normal saline between administration of different infusates.After use, lumen should again be flushed with twice the indicated lumen volume using normal saline before reestablishing heparin or saline lock.Strict aseptic technique must be adhered to while using and maintaining catheter." based on the information provided, no inspection of the product, and the results of the investigation, a definitive cause for failure was not established.Appropriate measures have been taken to address this failure mode.A capa was previously opened for this failure mode and it was found that the product line meets specifications, but that separation and leakage of the device is an inherent risk device usage.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient/event information has been received since the previous medwatch report was sent.

Brand Name
REDO DOUBLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9744630
Report Number1820334-2020-00423
Device Sequence Number1974017
Product Code FOZ
UDI-Device Identifier00827002079021
UDI-Public(01)00827002079021(17)211213(10)9352833
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2021
Device Catalogue NumberC-TPNS-7.0D-65-REDO
Device Lot Number9352833
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer05/22/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1